Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 27, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Dec 29, 2022, 10:55 AM CST for Cameron County, Willacy County, Texas. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2022, 10:55 AM CST (16:55 UTC)
- Expired
- Dec 29, 2022, 3:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 4.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -286 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
992 WWUS74 KBRO 291655 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1055 AM CST Thu Dec 29 2022 TXZ254-255-291900- /O.NEW.KBRO.WI.Y.0027.221229T1655Z-221229T1900Z/ Inland Willacy-Inland Cameron- Including the cities of Raymondville, Brownsville, and Harlingen 1055 AM CST Thu Dec 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts to 45 mph. * WHERE...Inland Willacy and Inland Cameron Counties. * WHEN...Until 1 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
826 WWUS74 KBRO 291856 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1256 PM CST Thu Dec 29 2022 TXZ355-292100- /O.EXB.KBRO.WI.Y.0027.000000T0000Z-221229T2100Z/ Coastal Cameron- Including the cities of Port Isabel and Laguna Vista 1256 PM CST Thu Dec 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Coastal Cameron County. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ254-255-292100- /O.EXT.KBRO.WI.Y.0027.000000T0000Z-221229T2100Z/ Inland Willacy-Inland Cameron- Including the cities of Raymondville, Brownsville, and Harlingen 1256 PM CST Thu Dec 29 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Inland Willacy and Inland Cameron Counties. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
606 WWUS74 KBRO 292057 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 257 PM CST Thu Dec 29 2022 TXZ254-255-355-292200- /O.EXP.KBRO.WI.Y.0027.000000T0000Z-221229T2100Z/ Inland Willacy-Inland Cameron-Coastal Cameron- Including the cities of Raymondville, Brownsville, Harlingen, Port Isabel, and Laguna Vista 257 PM CST Thu Dec 29 2022 ...WIND ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... Wind gusts have dropped below 40 mph, so the Wind Advisory will be allowed to expire at 3 PM. However, winds will still gust to 30 to 35 mph for a few more hours this afternoon. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Dec 29, 5:34 AM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Dec 29, 5:34 AM CST, 5 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 534 AM CST Thu Dec 29 2022 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 159 AM CST Thu Dec 29 2022 .SHORT TERM (Now through Friday): The heat, by late December standards, is on today. Breezy to gusty conditions are expected again along the coast today with lighter winds inland. Fog may be a concern tonight as winds calm across the County Warning Area (CWA). The best chance for rain will remain over Gulf waters later tonight into Friday. A weak low and trough of low pressure will be moving through the CWA today. This will drop dew points behind it and allow temperatures to rocket into the 80s thanks to the drier air and more westerly component to the wind, even if it is light. The only wrench to the really warm temperatures would be cloud cover. A closer inspection of Precipitable Water values (PWATs) shows they are forecast to increase along the coast, but remain below 1.0" west of I-69C/US-77, which should limit cloud coverage overall later today. Couple that with what happened yesterday and I leaned pretty hard on a NBM90/HRRR blend for Thursday's highs. That gets much of the region into the middle 80s with lower to middle 70s along the immediate coast thanks to the cooler water temperatures. Records for today were set just last year and range between 87 degrees in Brownsville to 89 in Harlingen and McAllen. While highs today aren't quite that warm, one or two locations may flirt with temperatures that warm today. A 925mb jet over the coastal counties this morning will push eastward into the Gulf of Mexico later this morning into the afternoon. That said, there is still the opportunity for widespread gusts between 30 to 40 mph in Cameron, Willacy, and Kenedy Counties before it moves east. Have held off on issuing a Wind Advisory for now, but one may be needed later today depending on just how quickly the jet heads offshore. The best chances for rain will occur over the Gulf waters where PWATs are higher late this afternoon into tonight and Friday. Forecast Most Unstable CAPE (MUCAPE) values are over 2000 J/kg over the Gulf of Mexico, so have included the mention of thunder just off the coast. This will be monitored in case any showers or storms form a little closer to land. A shortwave passing overhead Friday will help push a cold front through our CWA in the morning. This cold front won't drop temperatures too much as they still remain above normal this time of year with middle to upper 70s across the CWA. && .LONG TERM... (Friday night through Wednesday) Issued at 159 AM CST Thu Dec 29 2022 A shortwave digs out of northeast Texas into Saturday, and southerly winds return to Deep South Texas by the afternoon, bringing the next bout of humidity with it into NYE. The next 500mb system swings into the Four Corners into Monday, with low pressure then deepening across the Plains into mid next week, strengthening the pressure gradient and increasing southeasterly winds late Sunday through Monday along the lower Texas coast. The next front arrives early Tuesday, with the a chance of showers or thunderstorms, generally offshore or along the coast. Above normal temperatures lead us into 2023, with mid to upper 80s by Monday. High temperatures take a slight dip for early January following the front on Tuesday, toward normal, in the mid 70s. The coolest mornings follow the frontal passages, with 50s expected Saturday and again Wednesday, still above normal for late December or early January. Marine fog may return NYE through Monday night, with some model guidance keeping SSTs cool, potentially due to continued upwelling with elevated and persistent southeasterly winds into early next week. Confidence remains slightly lower at this time, due to a lack of marine fog currently, but it will continue to be monitored. Astronomical tides increase once again into early next week, and tidal runup may also need to be monitored Monday into Tuesday near high tide cycles. && .AVIATION... (12Z TAFS) Issued at 524 AM CST Thu Dec 29 2022 VFR conditions are expected to prevail the next few hours before MVFR ceilings develop shortly after sunrise. VFR conditions are expected again this afternoon as a weak trough slides through the region, turning our winds more west to northwest after sunset. Fog and lower ceilings are expected tonight into early Friday morning. Wasn't confident enough to go IFR or LIFR with this TAF package, but it is a possibility. Also, the 12Z sounding currently in the air right now is showing 45 to 50 knot winds between 3000 to 5000 feet, so have kept the wind shear in the TAFs for at least a few more hours. Those strong southerly winds are forecast to mix to the surface this morning before abating some as the low-level jet moves east of the TAF sites by lunchtime. Amendments may be necessary to account for the wind shear and/or gusty winds. && .MARINE... Issued at 159 AM CST Thu Dec 29 2022 Now through Friday...Moderate to strong southerly winds continue across the Lower Texas Coast today into tonight. Small Craft Advisories remain in effect for the offshore Gulf waters through at least 6 PM this evening and may need to be extended depending on how the winds and seas evolve this morning into the afternoon. A weaker pressure gradient is expected to return Friday afternoon with more favorable marine conditions returning late in the period. Rain and thunderstorm chances are in the forecast later tonight into Friday as a weak low and associated cold front swing through. Also, marine fog will remain a possibility for the Laguna Madre and nearshore Gulf water tonight into Friday, but this remains a low confidence forecast that any fog will develop as none has really developed thus far. Friday Night through Wednesday...Marine conditions are expected to improve Saturday into Sunday, before the pressure gradient strengthens into Monday, increasing southeasterly winds and building seas into Sunday night. SCAs are likely on Monday. A front arrives into Tuesday, with the next chance of showers or thunderstorms, generally offshore. Marine conditions gradually improve into Wednesday. Marine fog may return late Saturday through Monday night, especially across the bay and nearshore waters. && .PRELIMINARY POINT TEMPS/POPS... BROWNSVILLE 84 63 77 56 / 0 10 10 0 HARLINGEN 86 61 78 54 / 0 10 10 0 MCALLEN 86 61 79 54 / 0 0 10 0 RIO GRANDE CITY 82 57 80 51 / 0 10 0 0 SOUTH PADRE ISLAND 72 62 69 57 / 10 20 20 10 BAYVIEW/PORT ISABEL 82 61 74 54 / 0 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...High Rip Current Risk through late tonight for TXZ451-454-455. GM...Small Craft Advisory until 6 PM CST this evening for GMZ170-175. && SHORT TERM...58-Reese LONG TERM....56-Hallman AVIATION...58-Reese
Hazardous weather outlook, Dec 29, 4:17 AM CST, 6 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 417 AM CST Thu Dec 29 2022 TXZ248>255-351-353>355-451-454-455-301030- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Kenedy-Northern Hidalgo- Coastal Willacy-Coastal Cameron-Kenedy Island-Willacy Island- Cameron Island- 417 AM CST Thu Dec 29 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a high risk of rip currents along the beaches of the lower Texas coast. Patchy fog is possible across most of Deep South Texas late tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An elevated risk of rip currents is expected into Friday and again Sunday night through Monday. Windy conditions are possible across coastal counties Monday. Patchy fog may reduce visibility along the coast into Friday morning and again over the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-301030- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 417 AM CST Thu Dec 29 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for Gulf of Mexico waters 20 to 60 nautical miles offshore through 6 PM this evening. Additional Small Craft Advisories may be needed for the Laguna Madre or nearshore Gulf of Mexico waters this afternoon. Marine fog may reduce visibility at times across all or portions of the coastal waters through tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Additional Small Craft Advisories may be needed for all or portions of the lower Texas coastal waters late Sunday through Monday. Marine fog may reduce visibility across all or portions of the coastal waters into Friday morning and again this weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 29, 5:46 AM CST, 5 hours 9 minutes before
Special Weather Statement National Weather Service Brownsville TX 546 AM CST Thu Dec 29 2022 TXZ251-253>255-351-353>355-292200- Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Kenedy-Northern Hidalgo-Coastal Willacy-Coastal Cameron- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, San Manuel, Port Mansfield, Port Isabel, and Laguna Vista 546 AM CST Thu Dec 29 2022 ...GUSTY SOUTHERLY WINDS ARE EXPECTED TODAY... A strong low level jet will mix down to the surface this morning, causing southerly winds to gust up to 40 mph across the coastal counties and Hidalgo County, with occasional gusts up to 45 mph possible. These gusty southerly winds will be strongest from around 8 AM to 12 PM today before the low level jet slowly weakens and moves east. Occasional gusts up to 35 mph will remain possible through the afternoon. Secure any outdoor decorations or objects that may get tossed around by the wind, and high profile vehicles should be driven with caution, especially on east-to-west oriented roads. Reese
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 2:58 AM CST | Rip Current Statement | BRO | Cameron, Kenedy, Willacy | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.